No sleep again

Well it is now 3am been up since midnight after getting just over 3/4 quarters of an hrs sleep. I am at present conning of Ropinirole at a rate of 500micograms every 3-4 weeks, my GP gave me codeine to help with this. But this is 3rd night, the other night it was 5am before I got back to bed & had to be up for 8am as has appointment at 9-30am. They seem to be worse than I have ever had, I have had rls all my life 64yrs.

17 Replies

oldestnewest
  • I so feel for you, but your gp has to recommend someone more specialised for you, codei ne is obviously not doing it for you, the lack of sleep will do you more harm than a pill to help you get much needed rest. I dont understand you ropinirole intake, so cant comment on that, I found Ellisse well versed on this, contact her for some info

  • Hi sorry to hear about your troubles.

    I have had RLS for years now & have tried many tablets, at first quinine worked then later on I found Ropinerole did help but earlier this year as it was having less & less affect I went back to a Spanish GP to see if he could do anything.

    He prescribed Mirapexin which quite honestly has been a miracle - I can sleep & not get the twitches + at the moment I am on a very low dose with the potential to increase if needed.

    Not sure if this is prescribed in the UK but if it is suggest its given a go. Hopefully it will work for you as it has for me.

  • Are you reducing your ropinorole by 500mg every 3/4 weeks? If you are going through withdrawal you will get very little sleep as your body is screaming in protest every time you reduce the dose and the last pill you stop taking will cause every cell to riot.

    I went through withdrawal from June to August and never got more than 2/3 hrs sleep during that time with no sleep at all for 3/4 nights. I emailed Dr Buchfuhrer at California RLS group and he said that during those last few nights/weeks I should be on Tramadol every 4 hrs to get me through the worst. You will get through it and it will be hard.

    Your GP can help by prescribing meds during withdrawal and helping you find the med which will help afterwards like tramadol/gabapentin or targinact. Different meds work for different people but once you've had augmentation with a dopamine agonist you should avoid other dopamine agonists.

    I really hope you can get through this awful time, there is light at the end of the tunnel.

    Good luck

    Jools

  • Thanks jools, I can't take tramadol & side effects of gabapentin are even worse. When I am off Meds going to discuss with GP going to send me to a neurologist, for future treatment. Yes I am reducing by 500micograms every 3 weeks. Thanks for the support.

  • Jools - what do you take for rls once you are off ropinirole ?

  • Hi Dena,

    I am now on 900mg mg gabapentin. 300mg at 7 pm & 600mg at 10pm. I also take oxycodone if the legs kick off in the night. I've stopped eating sugar in any form ( choc, alcohol etc) and do leg exercises given to me by my chiropractor. I now get 6/7 hrs sleep a night in 2 chunks which is a miracle. I still get 2/3 bad nights a week but those 5 nights of decent sleep make up for it.

    At first the gabapentin made me really, really dizzy & I have double vision for a few hrs but I'm getting used to side effects.

    Merry Xmas

    Jools

  • What is your codeine dosage..? Maybe it can be increased a bit, that might help more with the withdrawals. Can you say why you cant take tramadol..? I am not very good with taking tramadol but can manage just one. Gabapentin i tried a few years ago, and all i did was sleep all day. So, i do understand that some us have problems with taking the meds.

    I cant take codeine, it spaces me out, and makes me feel weird.

    Like Jools has said is not easy when coming off of a dopamine med, but like Jools you will get there. What was your dosage of Ropinerole before you started to reduce it. ?

  • There is an alternative to Gaba- its called Horizant and means you can take a much lower rate of gaba for same effect.

    You should also get a sleeping pill such as Ambien every third night just to get a nights sleep every now and again. It will not leave you groggy the next day.

  • hi madlegs 1 you can only get this (Horizant)in the USA I went to see my GP the other day BUT Elisse,night dancer,& pippins have all told me you cannot get this at all, when I went to see my GP& I told him he said its not available in this country, so I settled for some pregabaline,(not strong enough) for me he's only given me 25mg this is the starting point, but he did say if they were not strong enough to ring back, which I have. have you ever heard of Melatonin? I have just sent for some from USA my sleep pattern is terrible, I can go to bed absolutely knackered but can be laid in bed for about 1hr then my legs would start. I read about this Melatonin on this site so sent for some you CANNOT get it here,(England) I was just wondering if you can take this with any other meds.

  • Thanks for the info on Horizant- I've enquired about it in Ireland - but no luck!

    You need to be careful with Melatonin- best do some research on it- it canmess you up as far as I know . I remember looking into it a while back to help with sleep and reckoned I would be better off without it.

    A shortacting sleeping pill such as Ambien might be better.

    Good luck.

  • were can I get ambian from?

  • already had some sleeping pills from GP gave me 7 took one every alternative night but wont prescribe me any more I am desperate for some sleep, not slept for the best part of a week,& its getting me down, when I go to bed (absolutely knackered) I must be laid there for a good hour & half then my legs would start, so have to get up then &walk about, but if I could fall asleep before my legs start jumping it would be fine, but because of the insomnia its a no goer,i am taking the 2mg patch,& I have just read on the instructions that rotigotine in the patch causes a sleep problem.

  • Hi elis see if was on3.5mgs of Ropinirole before I started reducing. Gabapentin makes me itch all over & get no sleep with it. Tramadol the side effects when reducing after surgery no sleep, my skin itching and felt generally spaced out. My codeine I can take up to 60mgs at night.

  • hi shaft 1952 that's what Tramadol did to me its an opiate & lots of people cannot TOLERATE opiates, they are remarkable for pain, but when the itching starts its unbearable,i have also weaned myself of repinarole,(its a nightmare I know) but you can do it.once your of it theres loads of other meds available,its finding the one that suits you.

  • Hi Connie thanks for your support, hope neurologist will be able to help.

  • Jools, what do you take for RLS once you are off Ropinirole?

  • I would try to increase your codeine a little bit then, see if it helps, as long as your doctor is happy for you to do that. Also you could ask your doctor about the meds that madlegs has suggested. but i wouldnt overdo it on taking too many meds, trying one at the time to see which one gives you more relief while weaning off the Ropinerole might be better.

You may also like...